MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Codes Migration or Expulsion of Device (1395); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, six months after the catheter was inserted to the patient, a minor/slight curve was noted, but nothing unusual.After a week, the catheter was twisted and curve (distortion).Separation internally of lumens was evident and the cuff was starting to extrude.At the time of the insertion of the catheter, povidine iodine was used.For the patients ongoing dialysis treatment catheter care, the routine used by the dialysis staff for the patient and catheter was that they used bactroban ointment (mupirocin) and iv 3000 dressing changed three times per week (usual protocol was biopatch weekly, but it caused a reaction in this patient).They also used small tegaderm in armpit area.They used griplock for securement, changed weekly.They also used q-cytes on the patient and 1000 units/ml of heparin lock was given.The patient had known sensitivities to solutions and dressings, hence why the patient was having a different regimen compared to the standard protocol for cvc (central venous catheter) care in the unit.The patient was not dialyzed anywhere else.The catheter was not repaired, there was no leak, tego was utilized and there was no luer adapter issue.No other defects/damages found on the product.It was later reported that the catheter had moved or migrated from the original intended position.The clinical staff measured the exposed catheter in mm with reference to length change from 5.1 at 21/2 to 5.7 at 22/2.The presence of the cream around the catheter exit site was seen.The catheter was still being used for the patient¿s dialysis treatments with the appearance of the distortion, but a decision was made by the clinical team to remove and replace the catheter.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g1(manufacturer name, mfr contact first name, last name, street1, mfr city, region, postal code, email, phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an ingrowth or catheter migration issue and there was an issue with the catheter dimension.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11575104
Report Number3009211636-2021-00070
Device Sequence Number3599567
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number1910600252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight38